MAUDE Adverse Event Report: ARTHREX, INC. SWVLK TENO BIO-COMP 7X 19.1MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SWVLK TENO BIO-COMP 7X 19.1MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SWVLK TENO BIO-COMP 7X 19.1MM
Health Effect - Clinical Codes Muscle Spasm(s) (1966); Pain (1994); Weakness (2145); Foreign Body In Patient (2687)
Date of Event 07/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Device was reported to have been discarded at time of revision procedure.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported via fda medwatch letter (mw5080256) that a patient underwent a tenodesis surgery on their right shoulder on (b)(6) 2017.The fiberlink suture was passed through the torn biceps tendon and then fed through the eyelet of an arthrex swivelock anchor and seated into the pilot hole on the proximal humerus.Eleven months post-op, the patient had a sudden pain/spasm in their right shoulder.Imaging tests revealed numerous "loose bodies" in the front and back of the patient's shoulder joint.On (b)(6) 2018, an arthroscopic procedure was performed for removal of the foreign bodies.The broken fragments of the screw were removed via three holes in the patient's shoulder.The biceps tendon was noted to be absent.The screw was unstable and defective.Seven weeks post-op from the second surgery, the patient is still experiencing severe pain and spasms with greatly decreased strength in the right arm.No function to biceps long head deformity and permanent deformity.Additional information provided 11/15/2018: the patient has provided scanned arthroscopic photos.The scans show the ¿foreign bodies¿ floating in her shoulder.This failed device has caused her biceps to slip off the humerus and so it is non-functional.Patient has been having intense spasms ever since early (b)(6).It may be necessary to have another operation if this does not resolve.The surgeon advised that there may be more pieces in the shoulder joint.Patient's arm is weak, painful and looks deformed.

Brand Name
SWVLK TENO BIO-COMP 7X 19.1MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8107707
Report Number1220246-2018-00767
Device Sequence Number1616509
Product Code MAI
UDI-Device Identifier00888867020603
UDI-Public00888867020603
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSWVLK TENO BIO-COMP 7X 19.1MM
Device Catalogue NumberAR-1662BCC-7
Device Lot Number10039498
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2018
Initial Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;